MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10030630
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant product(s): a sheath introducer (5fr long sheath), a guidewire (joker, (b)(4) lifeline), a guiding catheter (5fr imager, boston scientific) and a micro catheter (corsair pv, (b)(4)) the device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of an ima artery, a deltaplush coil (cpl10030630/ c26878) failed to detach.Initially a 3mm x 6cm deltaplush coil was detached without any problem.The physician tied to detach the complaint deltaplush as the second coil, but detachment error occurred for 4 times.The coil was replaced with another one (presidio10) to complete embolization.A corsair pv microcatheter was used for the procedure.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information was available.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coil embolization of an ima artery, a deltaplush coil (cpl10030630/ c26878) failed to detach.Initially a 3mm x 6cm deltaplush coil was detached without any problem.The physician tied to detach the complaint deltaplush as the second coil, but detachment error occurred for 4 times.The coil was replaced with another one (presidio10) to complete embolization.A corsair pv microcatheter was used for the procedure.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information was available.The device positioning unit (dpu) was returned fully unsheathed and with no embolic coil attached.There was a kink in the dpu core wire at the end of the strain relief, and another approximately 50 cm distal to the end of the strain relief.The rh coil did not receive heat and melt.There appears to be mechanical damage to the distal end of the dpu.Since the embolic coil was not attached, detachment of the coil could not be tested.The resistance of the dpu was tested with multimeter id#70042-04d (photo 7) and was 50.2 ¿, which is within the specification range of 48.5 ¿ 56.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil could not be detached could not be confirmed because the embolic coil was not returned.The detachment occurred post-procedure since it was reported that the coil did not detach during the procedure.The coil did not receive heat and melt, suggesting that the detachment cycle was not fully initiated during the procedure.Without the return of the dcb and ecb, it cannot be determined whether either of these devices contributed to the reported complaint.There is no current safety signal identified related to the reported event based on review(s) of complaint history for the device since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6711795
Report Number2954740-2017-00202
Device Sequence Number1566232
Product Code HCG
UDI-Device Identifier00878528008286
UDI-Public(01)00878528008286(17)190429(10)C26878
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2019
Device Catalogue NumberCPL10030630
Device Lot NumberC26878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2017
Initial Date Received by Manufacturer 06/22/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date09/21/2017
Patient Sequence Number1